MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Catalog Number 0052-3005
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Ischemia (1942); Ventricular Fibrillation (2130)
Date of Event 03/04/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Clinical review/rationale: an impella cp was inserted via the femoral artery to support the 51-year-old female patient who had been admitted in with coronary artery disease, and a plan for a protected percutaneous coronary intervention (pci).The introducer was not the abiomed provided, but rather access was made with a cook 14fr introducer sheath.The patient's underlying medical history was not shared.The.018 guidewire was inserted to the left ventricle and the patient suffered from ventricular fibrillation.Cpr was begun and the cp pump was advanced to the ventricle.The cpr was ongoing for 55 minutes and they added extra corporeal membrane oxygenation (ecmo) and proceeded with the angioplasty of the 2 coronary arteries.The patient was given 2 units of blood.The leg accessed by the cp pump was ischemic and they used the ecmo circuit to allow for leg reperfusion.Of note the legs were bilaterally showing signs of ischemia, inclusive of pallor/color change.After 3 days the pump was explanted and escalated to the axillary accessed 5.5 pump.The patient survived the harms and of note the cook sheath and ecmo could have caused/contributed to the harm.Ischemia may be influenced by patient-specific factors such as severe peripheral vascular disease, underlying critical illness, hemodynamic instability, and vascular access characteristics.
 
Additional Manufacturer Narrative
Corrected information was provided in d3, g1 (manufacturer fax).Upon review, it was identified that it was inadvertently omitted from the initial report.Corrected information was provided in e3 (initial reporter occupation).Upon review, it was identified that it was inadvertently submitted in error in the initial report.H6: updated codes based on the results of the investigation.H11: updated based on the results of the investigation.The cause of the injury was unable to be determined due to insufficient clinical details.The cause of the patient device interaction was not determined due to insufficient clinical details.
 
Additional Manufacturer Narrative
B5.Additional event description added d1.Brand name updated h6.Health effect - impact code added according to updated clinical review.H6.Medical device problem code added according to updated clinical review.
 
Event or Problem Description
Additional clinical information reports an impella cp was inserted via the femoral artery to support the 51 year old female patient who had been admitted in with coronary artery disease, and a plan for a protected percutaneous coronary intervention (pci).The patient's underlying medical history was not shared.The.018 guidewire was inserted to the left ventricle and the patient suffered from ventricular fibrillation.Cpr was begun and the cp pump was advanced to the ventricle.The cpr was ongoing for 55 minutes and they added extra corporeal membrane oxygenation (ecmo) and proceeded with the angioplasty of the 2 coronary arteries.The patient was given 2 units of blood likely due to preexisting conditions.The legs were bilaterally showing signs of ischemia, inclusive of pallor/color change.Contributing factors listed were ecmo and use of a cook sheath.After 3 days the pump was explanted and escalated to the axillary accessed 5.5 pump.The patient survived.

Brand Name
IMPELLA
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key24587300
Report Number1220648-2026-05181
Device Sequence Number14884178
Product Code OZD
UDI-Device Identifier04260113630303
UDI-Public(01)04260113630303(17)271231(10)9464321
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0052-3005
Device Lot Number9464321
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2026
Supplement Date Received by Manufacturer04/20/2026
04/28/2026
Initial Report FDA Received Date03/12/2026
Supplement Report FDA Received Date04/24/2026
04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexFemale
Patient Weight106 KG
Patient EthnicityNon Hispanic
Patient RaceWhite